Home Forums Melanoma Diagnosis: Stage IV Ipi and colitis

  • This topic is empty.
Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #22314
    TeamMatt
    Participant

    Hey folks:

    I have an update and question from Team Matt.

    About three months ago, Matt started a high-dose Ipi treatment — 10 mg — and struggled almost immediately with diarrhea and colitis. He received steroids, which didn’t help much, and finally Remicade, which did. Just the one dose of Ipi (with a cocktail of chemo drugs thrown in for good measure) produced terrific results in scans six weeks later (mid November): 50 percent reduction in tumors! Dr. Patrick Hwu at MD Anderson was very concerned about the colitis, however, and discontinued Ipi to see if Cisplatin, Vinblastin and Termador would get good results by themselves. Most recent scans last week show mostly stable disease.

    The decision was made to switch to Keytruda. Matt got his first infusion yesterday.

    Here’s my question. It appears that Ipi was pretty effective in that first big dose, although the side effects were pretty awful. Because the colitis obviously can be fatal, my understanding is that it’s no longer an option. But would it be possible to return to Ipi in a smaller dose, like the more common 3 mg? Does anybody have a sense of whether side effects would be diminished by a smaller dose?

    Thanks,

    Mason

    #66084
    Catherine Poole
    Keymaster

    I would instead look to Keytruda to be an effective therapy. The logic for some is, if you respond to IPI, you might also respond to Keytruda. Keytruda has 38% response rate (with less toxicity than IPI) and IPI has a 15% response rate. So happy Matt has moved onto Keytruda and hope this brings him a great response with little side effects. Thanks for keeping us updated.

Viewing 2 posts - 1 through 2 (of 2 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.